Alert archive / Indiana / River Flood Warnings in 2011
River Flood Warning 72, NWS Northern Indiana
NWS Northern Indiana issued this river flood warning at May 23, 2011, 11:05 PM EDT for Allen County, Huntington County, Wabash County, Indiana. It took effect at May 24, 2011, 11:47 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 23, 2011, 11:05 PM EDT (03:05 UTC)
- In effect from
- May 24, 2011, 11:47 AM EDT
- Expired
- May 24, 2011, 7:55 AM EDT
- In force
- Issued by
- NWS Northern Indiana
- Flood severity
- Minor
Counties Allen County, IN, Huntington County, IN, Wabash County, IN
The radar
The Northern Indiana radar (KIWX), 53 km from the middle of the area, began a volume at 03:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little River near Huntington (LRHI3). The gauge peaked at 14.44 ft at May 24, 2011, 3:00 AM EDT.
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 16 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03324000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
360 WGUS43 KIWX 240305 FLWIWX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 1105 PM EDT MON MAY 23 2011 ...THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS... LITTLE RIVER ABOVE HUNTINGTON AFFECTING ALLEN...HUNTINGTON AND WABASH COUNTIES .TWO TO FOUR INCHES OF RAIN FELL IN THE LITTLE RIVER BASIN UPSTREAM OF HUNTINGTON MONDAY EVENING. RAPID RESPONSE IS UNDERWAY IN THE LITTLE RIVER BASIN UPSTREAM ON HUNTINGTON MONDAY EVENING. THE RIVER WILL GO ABOVE THE 15 FOOT FLOOD STAGE TUESDAY MORNING. A CREST OF 15.5 TO 16.0 FEET IS ANTICIPATED EARLY TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS. DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS. ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN ABOUT 24 HOURS OR SOONER IF NECESSARY. && INC003-069-169-250305- /O.NEW.KIWX.FL.W.0072.110524T1547Z-110526T1114Z/ /LRHI3.1.ER.110524T1547Z.110524T2200Z.110525T1114Z.NO/ 1105 PM EDT MON MAY 23 2011 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * FLOOD WARNING FOR THE LITTLE RIVER ABOVE HUNTINGTON * FROM TUESDAY MORNING TO THURSDAY MORNING. * AT 10 PM MONDAY THE STAGE WAS 10.7 FEET AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE TUESDAY MORNING AND CREST NEAR 15.8 FEET BY 6 PM TUESDAY MAY 24 AND FALL BELOW FLOOD STAGE AROUND 7 AM WEDNESDAY MAY 25. * AT 16.0 FEET...MODERATE FLOODING IS IN PROGRESS. SECONDARY ROADS ARE BLOCKED BY FLOOD WATERS. PEOPLE IN THESE AREAS SHOULD MOVE PROPERTY TO HIGHER GROUND AND THOSE NEAREST THE RIVER MAY HAVE TO EVACUATE THEIR HOMES. $$
1 follow-up statement
180 WGUS83 KIWX 241155 FLSIWX FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 755 AM EDT TUE MAY 24 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS... LITTLE RIVER ABOVE HUNTINGTON AFFECTING ALLEN...HUNTINGTON AND WABASH COUNTIES THIS WILL BE THE LAST STATEMENT FOR THIS HIGH WATER EVENT. INC003-069-169-241225- /O.CAN.KIWX.FL.W.0072.000000T0000Z-110526T1114Z/ /LRHI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 755 AM EDT TUE MAY 24 2011 THE FLOOD WARNING IS CANCELLED FOR THE LITTLE RIVER ABOVE HUNTINGTON * AT 5 AM TUESDAY THE STAGE WAS 14.3 FEET AND FALLING. * FLOOD STAGE IS 15.0 FEET. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at May 23, 7:04 PM EDT, 4 hours 1 minute earlier.
Area forecast discussion, May 23, 7:04 PM EDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 704 PM EDT MON MAY 23 2011 .AVIATION.../00Z TAFS/ MVFR AND BRIEF IFR CONDITIONS WILL BE POSSIBLE THROUGH 01-02Z AT FWA AS SCT CONVECTION WORKS THROUGH. OTHERWISE...EXPECT VFR CONDITIONS AND DIMINISHING WINDS THIS EVENING INTO THE EARLY OVERNIGHT HOURS. CONTINUED WITH PESSIMISTIC LOWER IFR/MVFR CONDITIONS LATER TONIGHT INTO TUESDAY MORNING AT FWA GIVEN COOLED/SATURATED BOUNDARY LAYER UNDERNEATH A POST FRONTAL SUBSIDENCE INVERSION. LOWER PROBABILITY OF IFR/LIFR STRATUS OR FOG AT SBN...SO CONTINUED WITH A MORE OPTIMISTIC MVFR GROUP FROM 9-13Z FOR NOW. && .PREV DISCUSSION... /ISSUED 236 PM EDT MON MAY 23 2011/ SHORT TERM...LATE THIS AFTERNOON THROUGH TUESDAY NIGHT SEVERE THUNDERSTORM WATCH 342 HAS BEEN ISSUED FOR MUCH OF THE EASTERN AND SOUTHERN CWA THROUGH EARLY THIS EVENING. SFC AMBIENT TEMPS WARMING TO NEAR 80F...COMBINED WITH SFC DEWPOINTS IN THE LOW/MID 60S AND SUBTLE COOLING ALOFT HAVE YIELDED SBCAPE VALUES NEAR 2000 J/KG AS OF 18Z. ALOFT...H5 TROUGH AXIS WILL CONTINUE TO PIVOT NEWD INTO THE NORTHERN GREAT LAKES WITH AN IOWA VORT MAX AND ASSOCIATED 7/5H 60 KNOT JET MAXIMUM WORKING OUT AHEAD OF THIS INTO THE FA. THIS HAS SUPPORT FROM THE WOLCOTT PROFILER WHICH SHOWS NEARLY UNIDIRECTIONAL WSW FLOW OF 30-40 KNOTS 0-2KM AND NEARLY 60 KTS 2-5 KM. THIS WIND FIELD WILL PROVIDE SUFFICIENT SHEAR FOR SUSTAINABLE UPDRAFTS AND UPSCALE CONVECTIVE GROWTH. MAIN THREATS WILL BE DAMAGING WINDS PER INVERTED V SOUNDINGS AND STRENGTH OF WIND FIELD...AND LARGE HAIL INITIALLY GIVEN 0-6 KM BULK SHEAR NEAR 50 KNOTS...AND CAPE WITHIN THE HAIL GROWTH ZONE. TORNADOES...OTHER THAN WEAK MESO VORT SPINUPS WITHIN BOWING SEGMENTS...ARE NOT A BIG CONCERN GIVEN MARGINAL 0-1 SRH AND RELATIVELY HIGH LCL/S. CONVECTIVE EVOLUTION HAS BEGUN AS DISCRETE CELLS...WHICH WILL LIKELY ORGANIZE INTO BOWING SEGMENTS ACROSS EASTERN/SOUTHERN PORTIONS OF THE FA. ALSO...QUICK LOOK AT MOSAIC SHOWS MCS OUTFLOW/CONVECTIVE LINE PROPAGATING RAPIDLY NEWD THROUGH STL ATTM. THIS COULD CLIP OUR FAR SOUTHEAST BTW 22-01Z PER LATEST 3 KM HRRR PROGS. THE NRN GREAT LAKES UPPER TROUGH WILL RAPIDLY CONTINUE NEWD TOWARDS SOUTHEAST CANADA TONIGHT AS IT GETS ABSORBED INTO A H5 TROUGH DIGGING SEWD THROUGH ONTARIO. SUBSIDENCE/SHORTWAVE RIDGING BEHIND THIS FEATURE SHOULD ALLOW FOR DRY/BENIGN WX LATER TONIGHT INTO MUCH OF TUESDAY. ALSO SHOULD SEE A COOLER CP AIRMASS SETTLE INTO AT LEAST THE NRN TWO THIRDS OF THE FA DURING THIS TIME PER NEGATIVE LOW LEVEL THETA-E ADVECTION BEHIND THE AFOREMENTIONED SFC FRONT THAT WILL LIKELY STALL OUT OVER OUR FAR SOUTH OR JUST SOUTH OF THE FA LATE TONIGHT INTO TUESDAY. WOULD NOT BE SURPRISED IF CONVECTIVE OUTFLOW FORCES THIS BOUNDARY FARTHER TO THE SOUTH SUPPRESSING CHANCES FOR SHOWERS/STORMS ACROSS THE FAR SOUTH TOMORROW. CHANCES FOR SHOWERS/STORMS LATE TONIGHT INTO TUESDAY WILL BE TIED TO WHERE THIS BOUNDARY STALLS AND THE TRACK/TIMING OF A LEAD/SRN STREAM LOW AMPLITUDE SHORTWAVE FCST TO EJECT NEWD TOWARDS THE OH VALLEY IN WSW FLOW ALOFT. THE ASSOCIATED CONVECTIVE COMPLEX MAY CLIP SRN AREAS TOMORROW SO CONTINUED WITH POPS IN THE SOUTH...BUT DROPPED THE SHOWER MENTION ACROSS THE NORTH PER LATEST MODEL TRENDS. OTHERWISE...LINGERING SATURATED BOUNDARY LAYER UNDER A POST FRONTAL SUBSIDENCE INVERSION SHOULD ALLOW A BKN/OVC STRATOCU DECK TO PERSIST ACROSS AT LEAST SOUTHERN AND EASTERN AREAS TOMORROW. THE NEXT CHANCE FOR MORE ORGANIZED CWA WIDE SHOWER/STORM ACTIVITY APPEARS TO BE LATE TUESDAY NIGHT INTO WEDNESDAY. THIS WILL BE IN CONJUNCTION WITH LOW LEVEL THETA-E ADVECTION COINCIDENT WITH A POTENT MID LEVEL CIRCULATION...NOW OVER CENTRAL CALIFORNIA...FCST TO PROPAGATE INTO THE CENTRAL PLAINS BY 12Z WEDNESDAY. LONG TERM...WEDNESDAY THROUGH MONDAY ACTIVE PERIOD TO CONTINUE IN THE EXTENDED PERIOD OF THE FORECAST WITH FAIRLY DECENT MODEL AGREEMENT THROUGH ABOUT FRIDAY...AND THEN WIDER SPREAD AMONG DETERMINISTIC AND ENSEMBLE SOLUTIONS OFFERS LOWER CONFIDENCE FOR THE WEEKEND INTO EARLY NEXT WEEK. DIGGING UPPER LEVEL TROUGH ACROSS SOUTHWEST CONUS WILL BEGIN TO EMERGE ACROSS CENTRAL AND SOUTHERN PLAINS BY MID WEEK WITH SOME NORTHWARD MIGRATION TO STALLED SFC BOUNDARY EXPECTED. FAIRLY STRONG AGREEMENT AMONG ECMWF/GFS IN TAKING CENTER OF THIS UPPER LOW INTO CENTRAL MISSOURI BY TUESDAY MORNING. A STRONG UPPER JET STREAK WILL ROUND THE BASE OF THIS TROUGH AND NOSE INTO MID/UPPER MS RIVER VALLEY ON WEDNESDAY INCREASING LARGE SCALE ASCENT. PREVIOUS FORECAST HAS THIS SCENARIO WELL IN HAND WITH LIKELY THUNDER POPS. SFC BOUNDARY MAY NOT REACH FAR NORTHERN PORTIONS OF FORECAST AREA ON WEDNESDAY...BUT ENOUGH ELEVATED INSTABILITY SHOULD EXIST NORTH OF SFC BOUNDARY TO WARRANT THUNDER MENTION ACROSS THE ENTIRE AREA. SOME SEVERE POTENTIAL FOR WEDNESDAY GIVEN STRENGTHENING SHEAR PROFILES WITH STRONGER MID/UPPER FLOW. GREATEST SEVERE THREAT WILL LIKELY EXIST FOR SOUTHERN LOCATIONS WHICH STAND A BETTER CHANCE OF EXPERIENCING NEAR SFC OR NEAR SFC BASED INSTABILITY. RAIN AND PERHAPS SOME EMBEDDED THUNDER WILL PERSIST INTO THURSDAY WITH FORCING LIKELY TRANSITIONING MORE IN THE WAY OF MID/UPPER DEFORMATION FORCING AS UPPER LOW TRACKS SOUTH OF THE AREA. DID ADD A CHANCE OF THUNDER ACROSS SOUTHEAST LOCATIONS WITH A BETTER CHANCE OF CONTINUED SOUTHWEST LOW LEVEL FLOW AND BETTER LOW LEVEL MOISTURE AVAILABILITY. CONDITIONS SHOULD DRY OUT FROM WEST TO EAST THURSDAY NIGHT INTO FRIDAY AS THIS SYSTEM DEPARTS OHIO RIVER VALLEY BUT PROGRESSIVE FLOW REGIME WILL ALLOW FOR ANOTHER SIGNIFICANT UPPER TROUGH TO AFFECT THE AREA BY THE WEEKEND. MODEL AGREEMENT BEGINS TO BREAK DOWN BY FRIDAY IN REGARDS TO PROGRESSION OF THIS NEXT FEATURE AND HAVE GENERALLY FOLLOWED GFS IDEA FOR A SLIGHTLY FASTER PROGRESSION WHICH IS MORE CONSISTENT WITH GOING FORECAST GRIDS AND ALSO IS SOMEWHAT SUPPORTED BY ENSEMBLE DATA. WHILE ACTIVE CONDITIONS IN TERMS OF PRECIP CHANCES WILL LIKELY EXTEND INTO NEXT WEEKEND AND THE EARLY PARTS OF NEXT WEEK...CONTINUED POOR MODEL RUN TO RUN CONTINUITY ARGUES FOR NOT INCLUDING POPS POST FRIDAY AT THIS TIME. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...STEINWEDEL LONG TERM...MARSILI AVIATION...STEINWEDEL
Hazardous weather outlook, May 23, 11:05 PM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 1105 PM EDT MON MAY 23 2011 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-250315- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 1105 PM EDT MON MAY 23 2011 /1005 PM CDT MON MAY 23 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TONIGHT AN ISOLATED THUNDERSTORM IS POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY THROUGH WEDNESDAY NIGHT. SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE WEDNESDAY AFTERNOON AND EVENING...ESPECIALLY SOUTH OF US 6. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE ON WEDNESDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-250315- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1105 PM EDT MON MAY 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT AN ISOLATED THUNDERSTORM IS POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS LATE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS TUESDAY AND FRIDAY. THERE IS A HIGH RISK OF RIP CURRENTS ON THURSDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE INZ003-MIZ077-250315- LA PORTE-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 1105 PM EDT MON MAY 23 2011 /1005 PM CDT MON MAY 23 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT AN ISOLATED THUNDERSTORM IS POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY THROUGH WEDNESDAY NIGHT. SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE WEDNESDAY AFTERNOON AND EVENING...ESPECIALLY SOUTH OF US 6. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE ON WEDNESDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX JC
In the hours before
Local storm report, May 23, 7:23 PM EDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
723 PM EDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG PORTLAND 40.43N 84.98W
05/23/2011 JAY IN LAW ENFORCEMENT
SMALL TREES DOWN...BLOCKED ROAD BUT ARE NOW CLEARED.
SMALL BOAT ON A TRAILER WAS PUSHED INTO A TRUCK...MINOR
DAMAGE.
&&
EVENT NUMBER IWX1100846
SAWLocal storm report, May 23, 8:15 PM EDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
815 PM EDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TORNADO OHIO CITY 40.77N 84.62W
05/23/2011 VAN WERT OH EMERGENCY MNGR
FIRE CHIEF REPORTED TOUCHDOWN NEAR WALNUT GROVE CHURCH
ROAD BETWEEN BURRIS AND DULL ROBINSON ROADS. TREES ALSO
DOWN IN OHIO CITY ALONG HIGHWAY 118.
&&
EVENT NUMBER IWX1100847
NDMLocal storm report, May 23, 8:18 PM EDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
818 PM EDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TORNADO OHIO CITY 40.77N 84.62W
05/23/2011 VAN WERT OH EMERGENCY MNGR
FIRE CHIEF REPORTED BARN DESTROYED NEAR WALNUT GROVE
CHURCH ROAD BETWEEN BURRIS AND DULL ROBINSON ROADS.
TREES ALSO DOWN IN OHIO CITY ALONG HIGHWAY 118.
&&
CORRECTED REMARKS
EVENT NUMBER IWX1100847
NDMLocal storm report, May 23, 8:44 PM EDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTHERN INDIANA
844 PM EDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL HAMILTON 41.53N 84.91W
05/22/2011 E1.00 INCH STEUBEN IN TRAINED SPOTTER
REPORTED ON HWY 427 DRIVING NORTH JUST INTO THE
SOUTHSIDE OF HAMILTON
0345 PM HAIL EDON 41.56N 84.77W
05/22/2011 M0.70 INCH WILLIAMS OH BROADCAST MEDIA
0355 PM HAIL MONTGOMERY 41.78N 84.80W
05/22/2011 M0.88 INCH HILLSDALE MI TRAINED SPOTTER
0403 PM TSTM WND DMG MONTPELIER 41.58N 84.61W
05/22/2011 WILLIAMS OH LAW ENFORCEMENT
TREES DOWN
0411 PM HAIL MONTPELIER 41.58N 84.61W
05/22/2011 M0.50 INCH WILLIAMS OH TRAINED SPOTTER
PEA TO HALF INCH SIZE HAIL CURRENTLY FALLING
0600 PM TSTM WND GST 2 ESE BREMS 41.33N 86.67W
05/22/2011 M54 MPH STARKE IN AWOS
0606 PM TSTM WND GST 3 S NORTH JUDSON 41.17N 86.78W
05/22/2011 M60 MPH STARKE IN TRAINED SPOTTER
MEASURED 60 MPH GUST. HAIL RANGING FROM PEA TO HALF
INCH CURRENTLY FALLING
0636 PM TSTM WND DMG PLYMOUTH 41.34N 86.31W
05/22/2011 MARSHALL IN BROADCAST MEDIA
LARGE TREE DOWN ON A CAR ON MICHIGAN STREET...TIME
ESTIMATED FROM RADAR.
0637 PM TSTM WND GST 5 SW INWOOD 41.27N 86.27W
05/22/2011 M55 MPH MARSHALL IN MESONET
0640 PM TSTM WND DMG 3 ENE BREMEN 41.46N 86.10W
05/22/2011 MARSHALL IN EMERGENCY MNGR
FIVE CAMPERS OVERTURNED...SEVERAL OTHERS SUSTAINED SOME
DAMAGE OR BLOWN OFF BLOCKS AT A CAMPGROUND
0647 PM TSTM WND DMG MISHAWAKA 41.66N 86.16W
05/22/2011 ST. JOSEPH IN BROADCAST MEDIA
LARGE TREES DOWN ON LINCOLNWAY EAST. ROADS ARE
BLOCKED...TIME ESTIMATED FROM RADAR
0705 PM TSTM WND DMG WAKARUSA 41.54N 86.02W
05/22/2011 ELKHART IN TRAINED SPOTTER
TREES DOWN AND POSSIBLE BARN DAMAGE NEAR WAKARUSA.
0710 PM TSTM WND GST 2 N NORTH WEBSTER 41.36N 85.70W
05/22/2011 M56 MPH KOSCIUSKO IN NWS OFFICE
0715 PM TSTM WND DMG LIGONIER 41.47N 85.59W
05/22/2011 NOBLE IN LAW ENFORCEMENT
TWO TREES DOWN
0736 PM TSTM WND DMG 2 WNW KENDALLVILLE 41.45N 85.31W
05/22/2011 NOBLE IN BROADCAST MEDIA
SCREENED IN PORCH AND CEDAR PLAYHOUSE-SWING SET
DESTROYED. TIME ESTIMATED FROM RADAR.
0808 PM LIGHTNING LARWILL 41.18N 85.63W
05/22/2011 WHITLEY IN EMERGENCY MNGR
LIGHTNING STRUCK A TRUCK IN LARWILL. FIRE DEPARTMENT IN
ROUTE.
0810 PM TSTM WND DMG BRONSON 41.87N 85.19W
05/22/2011 BRANCH MI EMERGENCY MNGR
LIMB DOWN ON POWER POLE AND CAUSED POLE TO BURN.
LOCATION WAS NEAR THE CITY OF BRONSON. TIME ESTIMATED
FROM RADAR.
0813 PM TSTM WND GST MARION 40.56N 85.66W
05/22/2011 M52 MPH GRANT IN TRAINED SPOTTER
0815 PM TSTM WND DMG 1 SE UNION CITY 42.06N 85.12W
05/22/2011 BRANCH MI EMERGENCY MNGR
TREES DOWN AT 1 SE UNION CITY AND 5 SE UNION
CITY...TIME ESTIMATED FROM RADAR
0819 PM TSTM WND DMG 4 NNW CALIFORNIA 41.85N 84.92W
05/22/2011 BRANCH MI EMERGENCY MNGR
BARN DESTROYED....LOCATION WAS ON CAMPBELL ROAD BETWEEN
FREEMONT AND BROCKLEBANK ROADS. TIME ESTIMATED FROM
RADAR.
0820 PM TSTM WND DMG W COLDWATER 41.94N 85.00W
05/22/2011 BRANCH MI EMERGENCY MNGR
TREES DOWN ON US12 JUST WEST OF COLDWATER. TIME
ESTIMATED FROM RADAR.
0210 PM HAIL CENTREVILLE 41.92N 85.53W
05/23/2011 M0.70 INCH ST. JOSEPH MI EMERGENCY MNGR
PEA TO DIME SIZE HAIL REPORTED
0318 PM HAIL LOGANSPORT 40.75N 86.36W
05/23/2011 M0.50 INCH CASS IN EMERGENCY MNGR
PEA TO HALF INCH SIZE HAIL REPORTED IN THE CITY OF
LOGANSPORT
0334 PM HAIL NEW HAVEN 41.07N 85.01W
05/23/2011 E0.25 INCH ALLEN IN AMATEUR RADIO
0344 PM HAIL 1 S LARWILL 41.17N 85.63W
05/23/2011 M0.75 INCH WHITLEY IN TRAINED SPOTTER
0346 PM HAIL 2 W COLUMBIA CITY 41.16N 85.53W
05/23/2011 E0.50 INCH WHITLEY IN TRAINED SPOTTER
0353 PM HAIL TRI-LAKES 41.25N 85.44W
05/23/2011 M0.50 INCH WHITLEY IN EMERGENCY MNGR
PEA TO HALF INCH SIZE HAIL CURRENTLY FALLING
0408 PM HAIL 3 S ROYAL CENTER 40.82N 86.50W
05/23/2011 M1.00 INCH CASS IN TRAINED SPOTTER
1 INCH TO A LITTLE BIGGER
0410 PM HAIL MACY 40.96N 86.13W
05/23/2011 M1.00 INCH MIAMI IN TRAINED SPOTTER
0410 PM HAIL AUBURN 41.37N 85.06W
05/23/2011 M0.25 INCH DEKALB IN TRAINED SPOTTER
PEA SIZE HAIL AND 40 MPH WINDS.
0421 PM HAIL DENVER 40.87N 86.08W
05/23/2011 M0.50 INCH MIAMI IN TRAINED SPOTTER
PEA TO HALF INCH SIZE HAIL CURRENTLY FALLING
0424 PM HAIL HUNTINGTON 40.88N 85.50W
05/23/2011 E0.25 INCH HUNTINGTON IN TRAINED SPOTTER
0428 PM HAIL ROANN 40.91N 85.92W
05/23/2011 M0.88 INCH WABASH IN TRAINED SPOTTER
0431 PM HAIL 5 N WABASH 40.87N 85.82W
05/23/2011 E0.75 INCH WABASH IN TRAINED SPOTTER
0.5 TO 0.75 INCH HAIL FALLING ON SR 13 NORTH OF WABASH
0432 PM TSTM WND DMG ROANN 40.91N 85.92W
05/23/2011 WABASH IN EMERGENCY MNGR
TREES DOWN IN THE ROANN AREA...TIME ESTIMATED FROM
RADAR
0433 PM HAIL GARRETT 41.35N 85.14W
05/23/2011 M1.00 INCH DEKALB IN TRAINED SPOTTER
0434 PM HAIL 2 NNE HUNTINGTON 40.91N 85.48W
05/23/2011 M0.75 INCH HUNTINGTON IN TRAINED SPOTTER
0435 PM HEAVY RAIN 1 NE MIAMI 40.62N 86.09W
05/23/2011 M1.45 INCH MIAMI IN COCORAHS
1.45 INCHES FELL IN 35 MINUTES
0438 PM HAIL SOUTH WHITLEY 41.08N 85.63W
05/23/2011 M0.70 INCH WHITLEY IN EMERGENCY MNGR
0438 PM HAIL AUBURN 41.37N 85.06W
05/23/2011 M0.50 INCH DEKALB IN TRAINED SPOTTER
0442 PM HAIL SOUTH WHITLEY 41.08N 85.63W
05/23/2011 M0.75 INCH WHITLEY IN TRAINED SPOTTER
0443 PM HAIL 1 NE DENVER 40.88N 86.06W
05/23/2011 M0.50 INCH MIAMI IN COCORAHS
0445 PM HAIL 6 SE BRONSON 41.81N 85.11W
05/23/2011 M0.50 INCH BRANCH MI LAW ENFORCEMENT
0527 PM HAIL 3 WSW ANDREWS 40.85N 85.65W
05/23/2011 E0.50 INCH WABASH IN TRAINED SPOTTER
SMALL LIMBS DOWN
0527 PM TSTM WND GST ANDREWS 40.86N 85.60W
05/23/2011 M60 MPH HUNTINGTON IN TRAINED SPOTTER
0528 PM HAIL HUNTINGTON 40.88N 85.50W
05/23/2011 M0.25 INCH HUNTINGTON IN TRAINED SPOTTER
0532 PM TORNADO 4 N MOUNT ETNA 40.80N 85.55W
05/23/2011 HUNTINGTON IN LAW ENFORCEMENT
CROSSING SR 9 AT 200 S
0532 PM TORNADO 3 N MOUNT ETNA 40.79N 85.56W
05/23/2011 HUNTINGTON IN EMERGENCY MNGR
TREE DAMAGE AND MINOR HOUSE DAMAGE WITH SHINGLES BLOWN
OFF
0534 PM TSTM WND GST 5 SW FORT WAYNE 41.02N 85.21W
05/23/2011 M58 MPH ALLEN IN ASOS
0543 PM HAIL HUNTINGTON 40.88N 85.50W
05/23/2011 M0.88 INCH HUNTINGTON IN AMATEUR RADIO
0555 PM FLOOD DENVER 40.87N 86.08W
05/23/2011 MIAMI IN TRAINED SPOTTER
18 INCHES OF WATER ACROSS SR 16 IN THE MIDDLE OF TOWN
0559 PM HAIL 2 E MARKLE 40.83N 85.29W
05/23/2011 M1.00 INCH WELLS IN TRAINED SPOTTER
0609 PM FLASH FLOOD 3 W HUNTINGTON 40.88N 85.55W
05/23/2011 HUNTINGTON IN LAW ENFORCEMENT
REQUESTING SAND BAGGING IN NORWOOD SUBDIVISION
0627 PM HAIL DECATUR 40.83N 84.93W
05/23/2011 E0.70 INCH ADAMS IN TRAINED SPOTTER
0627 PM FLOOD WABASH 40.80N 85.82W
05/23/2011 WABASH IN EMERGENCY MNGR
WATER RUNNING OVER MANY OF THE COUNTY ROADS NORTH OF US
24
0636 PM FLOOD ANDREWS 40.86N 85.60W
05/23/2011 HUNTINGTON IN LAW ENFORCEMENT
SAND BAGGING NOW OCCURRING IN ANDREWS
0644 PM FLOOD 1 N BLUFFTON 40.75N 85.17W
05/23/2011 WELLS IN TRAINED SPOTTER
WATER ABOUT 4 INCHES DEEP IS FLOWING OVER SR 116 NEAR
HUNTER ROAD
0656 PM TORNADO 1 W OHIO CITY 40.77N 84.63W
05/23/2011 VAN WERT OH EMERGENCY MNGR
TORNADO REPORTED ON THE GROUND JUST WEST OF OHIO CITY
0700 PM TORNADO OHIO CITY 40.77N 84.62W
05/23/2011 VAN WERT OH EMERGENCY MNGR
FIRE CHIEF REPORTED BARN DESTROYED NEAR WALNUT GROVE
CHURCH ROAD BETWEEN BURRIS AND DULL ROBINSON ROADS.
TREES ALSO DOWN IN OHIO CITY ALONG HIGHWAY 118.
0702 PM TORNADO 5 E OHIO CITY 40.77N 84.52W
05/23/2011 VAN WERT OH EMERGENCY MNGR
TORNADO REPORTED ON THE GROUND NOW 5 E OF OHIO CITY
0705 PM TSTM WND DMG PORTLAND 40.43N 84.98W
05/23/2011 JAY IN LAW ENFORCEMENT
SMALL TREES DOWN...BLOCKED ROAD BUT ARE NOW CLEARED.
SMALL BOAT ON A TRAILER WAS PUSHED INTO A TRUCK...MINOR
DAMAGE.
0714 PM TORNADO DELPHOS 40.84N 84.34W
05/23/2011 ALLEN OH EMERGENCY MNGR
TORNADO REPORTED ON THE GROUND ON THE NORTH SIDE OF
DELPHOS.
&&
EVENT NUMBER IWX1100785 IWX1100786 IWX1100787 IWX1100789 IWX1100788
IWX1100791 IWX1100790 IWX1100795 IWX1100792 IWX1100805 IWX1100796
IWX1100794 IWX1100793 IWX1100797 IWX1100804 IWX1100798 IWX1100802
IWX1100799 IWX1100800 IWX1100806 IWX1100803 IWX1100807 IWX1100808
IWX1100809 IWX1100811 IWX1100810 IWX1100812 IWX1100813 IWX1100814
IWX1100815 IWX1100816 IWX1100817 IWX1100818 IWX1100819 IWX1100839
IWX1100820 IWX1100821 IWX1100827 IWX1100822 IWX1100824 IWX1100823
IWX1100826 IWX1100825 IWX1100829 IWX1100830 IWX1100828 IWX1100831
IWX1100842 IWX1100832 IWX1100833 IWX1100834 IWX1100835 IWX1100836
IWX1100837 IWX1100838 IWX1100840 IWX1100841 IWX1100843 IWX1100847
IWX1100844 IWX1100846 IWX1100845
SAWLocal storm report, May 23, 9:52 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
952 PM EDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FLASH FLOOD 2 S NORTH MANCHESTER 40.97N 85.77W
05/23/2011 WABASH IN LAW ENFORCEMENT
NUMEROUS ROADS CLOSED DUE TO HIGH WATER ACROSS NORTH
CENTRAL PORTION OF COUNTY.
&&
EVENT NUMBER IWX1100848
LASHLEYLocal storm report, May 23, 9:54 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
954 PM EDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FLASH FLOOD 5 N WABASH 40.87N 85.82W
05/23/2011 WABASH IN LAW ENFORCEMENT
TRAILER PARK HAD HIGH WATER AND RESIDENTS HAD TO BE
EVACUATED AND PLACED IN TEMPORARY HOUSING.
&&
EVENT NUMBER IWX1100849
LASHLEYThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 10:51 PM EDT | River Flood Watch | IWX | Cass, Miami, Wabash | 11 hr |
| May 23, 10:51 PM EDT | River Flood Watch | IWX | Allen, DeKalb | 43 hr |
| May 23, 11:13 PM EDT | Special Weather Statement | IWX | Fulton | 17 min |
| May 24, 9:56 AM EDT | River Flood Warning | IWX | Adams, Allen | 8 days |
| May 24, 3:36 PM EDT | Special Weather Statement | IWX | Blackford, Jay | 24 min |
| May 24, 4:15 PM EDT | Special Weather Statement | IWX | Allen | 60 min |
| May 24, 5:17 PM EDT | Special Weather Statement | IWX | Allen | 58 min |
| May 24, 5:22 PM EDT | Special Weather Statement | IWX | White | 53 min |
| May 24, 5:36 PM EDT | Severe Thunderstorm Warning | IWX | White | 40 min |
| May 24, 6:13 PM EDT | Special Weather Statement | IWX | Pulaski | 62 min |
| May 24, 6:54 PM EDT | Special Weather Statement | IWX | Blackford, Grant | 66 min |
| May 24, 7:02 PM EDT | Severe Thunderstorm Warning | IWX | Grant | 58 min |
| May 24, 7:28 PM EDT | Areal Flood Advisory | IWX | Grant | 2 hr |
Nearby
River Flood Warnings in Indiana, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.